Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

May 26, 2021Lincoln County, Nebraska

NWS North Platte, NE issued this special weather statement at May 26, 2021, 9:30 PM CDT for Lincoln County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2021, 9:30 PM CDT (02:30 UTC)
Expired
May 26, 2021, 10:15 PM CDT
In force
45 min
Issued by
NWS North Platte, NE

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 99 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.5 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
124 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1622 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
363 m²/s²
Significant tornado parameter
0.1
Supercell composite
9.7

Open this sounding in Storm Lab

The text

As transmitted.

495 
WWUS83 KLBF 270230
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
930 PM CDT Wed May 26 2021
 
NEZ036-037-059-270315-
McPherson NE-Lincoln NE-Logan NE-
930 PM CDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN...SOUTHERN LOGAN...
SOUTHEASTERN MCPHERSON AND WESTERN CUSTER COUNTIES UNTIL 1015 PM
CDT...

At 929 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Ringgold to near Dickens.
Movement was east at 35 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
North Platte, Sutherland, Hershey, Brady, Wallace, Maxwell,
Wellfleet, Dickens, Sutherland Reservoir State Recreation Area, Lake
Maloney State Recreation Area, North Platte Airport, Keith,
Cottonwood Canyon State Wildlife Management Area, Coker, Jeffrey
Canyon State Wildlife Management Area, O'Fallons, Birdwood, Vroman
and Somerset.

This includes the following highways...
 Highway 97 between mile markers 1 and 18.
 Interstate 80 in Nebraska between mile markers 156 and 208.
 Highway 83 between mile markers 57 and 107.

A Tornado Watch remains in effect until 200 AM CDT for southwestern
Nebraska.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Nebraska. A Severe Thunderstorm Watch also remains in
effect until 200 AM CDT for central and west central Nebraska.

LAT...LON 4079 10123 4141 10112 4141 10025 4131 10023
      4105 10024 4104 10023 4072 10022
TIME...MOT...LOC 0229Z 254DEG 30KT 4140 10084 4081 10090 

$$

NMJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 26, 6:35 PM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, May 26, 6:35 PM CDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
635 PM CDT Wed May 26 2021

.SHORT TERM...(This evening through Thursday night)
Issued at 254 PM CDT Wed May 26 2021

The main concern in the short term will be the potential for
significant severe storms this afternoon and evening. A combination
of a stationary front, warm front, and dry line will all help to
initiate several storms across western and north central Nebraska
and into northern Kansas. Latest radar and satellite imagery shows
several isolated, but weak storms moving across north central
Nebraska at this time. In addition, the latest special 18Z sounding
shows moderate instability and a decent capping inversion. As a
result these storms do not appear to be strong right now, but some
clearing across southwest Nebraska is expected to add just a little
more instability and increase surface temperatures helping to erode
any cap. Therefore, any storms that continue to develop in southwest
Nebraska and the I-80 corridor are expected to develop more rapidly
and have the potential to become severe by late afternoon.

Heading into this evening, latest hi-res models show plenty of
instability across the region. CAPE values up to 2000 J/kg as well
as steep low level lapse rates of 7-9 C/km will combine to result in
a decent severe threat on this evening. Hail up to 2 inches in
diameter and wind speeds of 70 mph or greater should be expected.
There is also a chance for isolated tornadoes mainly across
southwest Nebraska. The tornado threat will diminish as the evening
wears on becoming mostly a hail, strong wind, and heavy rain event
by late evening.

After midnight, the majority of the best instability will have been
exhausted resulting in storms switching to a mainly heavy rain
threat. The best rainfall looks like it will fall just to the east
of our area. There, up to 2 to 3 inches of rainfall could be
experienced. Still, there's the potential for our far southeastern
counties (Frontier, Hayes, and southeast Lincoln) could still see
rainfall amounts up to 1 to 1.5 inches. While flooding is not a
concern at this time due to a quick storm motion, some localized
flooding may be possible especially if training of storms develops.

For Thursday, rain lingers across our eastern counties into Thursday
morning before completely pushing off to the east by the afternoon.
Weak ridging will then allow for quiet weather to return once again
for the end of the week. Cooler air also pushes in for the end of
the week with highs ranging from the mid 50s (across the north) to
the low 70s (south of I-80) on Thursday.

.LONG TERM...(Friday through Wednesday)
Issued at 254 PM CDT Wed May 26 2021

Active weather will then continue this weekend as a series of
disturbances moves through the region. Thunderstorms are possible
through Monday especially in the afternoons and evenings when
instability is highest. At this time, the severe potential remains
uncertain, but will keep a close eye on this over the next few days.

Clouds and rain chances will keep temperatures cooler through the
weekend as well. At this time, high temperatures will remain in the
low 60s to low 70s through Tuesday. Overnight low temperatures will
remain steady in the 40s for most locations and into the low 50s
across the south and east.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 635 PM CDT Wed May 26 2021

Scattered to numerous thunderstorms are expected across wrn and
ncntl Nebraska through 09z tonight. Areas of IFR/LIFR in low
ceilings is expected in the wake of the storm activity 09z-21z
Thursday, mainly affecting ncntl Nebraska. VFR is generally
expected 21z onward across wrn and ncntl Nebraska.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Kulik
LONG TERM...Kulik
AVIATION...CDC
Hazardous weather outlook, May 26, 3:12 PM CDT, 6 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
312 PM CDT Wed May 26 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-272015-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
312 PM CDT Wed May 26 2021 /212 PM MDT Wed May 26 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Severe thunderstorms are likely through the evening across all of
the outlook area. The greatest threat for severe storms is south
of a line from Hay Springs to Thedford to Burwell. Very large
hail greater than 2 inches in diameter, damaging wind gusts up to
70 MPH and isolated tornadoes are possible with the strongest
storms.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

Thunderstorms will be possible Friday night through Tuesday. At
this time, the severe threat is uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter groups across the eastern Nebraska Panhandle, Sandhills
and southwestern Nebraska, should be ready for activation this
afternoon and evening.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Local storm report, May 26, 8:52 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
852 PM CDT WED MAY 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     TSTM WND GST     11 SW ARTHUR            41.46N 101.84W
05/26/2021  E60 MPH          ARTHUR             NE   TRAINED SPOTTER

&&

MELTZER
Local storm report, May 26, 8:53 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
853 PM CDT WED MAY 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     TSTM WND GST     11 SE ARTHUR            41.46N 101.54W
05/26/2021  E60.00 MPH       ARTHUR             NE   TRAINED SPOTTER

&&

MELTZER
Special weather statement, May 26, 8:55 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service North Platte NE
855 PM CDT Wed May 26 2021

NEZ058-059-069>071-270300-
Chase NE-Frontier NE-Hayes NE-Perkins NE-Lincoln NE-
855 PM CDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRONTIER...
SOUTHEASTERN PERKINS...CHASE...SOUTHWESTERN LINCOLN AND HAYES
COUNTIES UNTIL 1000 PM CDT/900 PM MDT/...

At 854 PM CDT/754 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Elsie to near
Champion. Movement was southeast at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Imperial, Hayes Center, Wauneta, Madrid, Elsie, Wellfleet, Enders,
Enders Reservoir State Recreation Area, Champion, Crete, Hamlet,
Grainton, Center Dam Campground, Hayes Center State Wildlife
Management Area, Marengo, Wanamaker State Wildfire Management Area,
Area A Campground and Church Grove Campground.

This includes the following highways...
 Highway 61 between mile markers 25 and 57.
 Highway 83 between mile markers 55 and 56.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Tornado Watch remains in effect until 200 AM CDT/100 AM MDT/ for
southwestern Nebraska.

LAT...LON 4035 10175 4045 10192 4087 10153 4075 10070
      4035 10108
TIME...MOT...LOC 0154Z 303DEG 17KT 4080 10136 4044 10169

NMJ
Special weather statement, May 26, 9:18 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service North Platte NE
918 PM CDT Wed May 26 2021

NEZ059-071-270245-
Frontier NE-Lincoln NE-
918 PM CDT Wed May 26 2021

...SPECIAL WEATHER STATEMENT...

At 917 PM CDT, Doppler radar was tracking a strong thunderstorm near
Moorefield, or 12 miles east of Curtis, moving east at 30 mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Eustis, Moorefield and Vroman.

This includes Interstate 80 in Nebraska between mile markers 205 and
207.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Tornado Watch remains in effect until 200 AM CDT for southwestern
Nebraska.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
central Nebraska.

LAT...LON 4049 10034 4069 10048 4105 10024 4104 10023
      4070 10022 4070 9998 4059 9998
TIME...MOT...LOC 0217Z 247DEG 28KT 4065 10029

NMJ
Special weather statement, May 26, 9:26 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service North Platte NE
926 PM CDT Wed May 26 2021

NEZ059-070-071-270315-
Frontier NE-Hayes NE-Lincoln NE-
926 PM CDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRONTIER...SOUTH
CENTRAL LINCOLN AND NORTHEASTERN HAYES COUNTIES UNTIL 1015 PM CDT...

At 925 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hayes Center, moving east at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Curtis, Hayes Center, Wellfleet, Moorefield, Stockville, Maywood,
Marengo, Hansen Memorial Reserve State Wildlife Management Area,
Hayes Center State Wildlife Management Area and Dancing Leaf Earth
Lodge.

This includes Highway 83 between mile markers 37 and 59.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Tornado Watch remains in effect until 200 AM CDT for southwestern
Nebraska.

LAT...LON 4044 10101 4064 10108 4091 10049 4054 10032
TIME...MOT...LOC 0225Z 249DEG 31KT 4057 10092

NMJ
Special weather statement, May 26, 9:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
930 PM CDT Wed May 26 2021

NEZ036-037-059-270315-
McPherson NE-Lincoln NE-Logan NE-
930 PM CDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN...SOUTHERN LOGAN...
SOUTHEASTERN MCPHERSON AND WESTERN CUSTER COUNTIES UNTIL 1015 PM
CDT...

At 929 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Ringgold to near Dickens.
Movement was east at 35 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
North Platte, Sutherland, Hershey, Brady, Wallace, Maxwell,
Wellfleet, Dickens, Sutherland Reservoir State Recreation Area, Lake
Maloney State Recreation Area, North Platte Airport, Keith,
Cottonwood Canyon State Wildlife Management Area, Coker, Jeffrey
Canyon State Wildlife Management Area, O'Fallons, Birdwood, Vroman
and Somerset.

This includes the following highways...
 Highway 97 between mile markers 1 and 18.
 Interstate 80 in Nebraska between mile markers 156 and 208.
 Highway 83 between mile markers 57 and 107.

A Tornado Watch remains in effect until 200 AM CDT for southwestern
Nebraska.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Nebraska. A Severe Thunderstorm Watch also remains in
effect until 200 AM CDT for central and west central Nebraska.

LAT...LON 4079 10123 4141 10112 4141 10025 4131 10023
      4105 10024 4104 10023 4072 10022
TIME...MOT...LOC 0229Z 254DEG 30KT 4140 10084 4081 10090

NMJ

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:00 PM CDTSpecial Weather StatementLBFGarden30 min
May 26, 7:12 PM CDTSpecial Weather StatementLBFDeuel33 min
May 26, 7:15 PM CDTSpecial Weather StatementLBFSheridan30 min
May 26, 7:20 PM CDTSpecial Weather StatementLBFGarden25 min
May 26, 7:23 PM CDTSpecial Weather StatementLBFHayes37 min
May 26, 7:40 PM CDTSpecial Weather StatementLBFSheridan35 min
May 26, 7:43 PM CDTSevere Thunderstorm WarningLBFCherry, Sheridan47 min
May 26, 7:46 PM CDTSpecial Weather StatementLBFHayes44 min
May 26, 7:47 PM CDTFlash Flood WarningLBFFrontier, Hayes10 hr
May 26, 7:57 PM CDTSpecial Weather StatementLBFKeith48 min
May 26, 8:03 PM CDTSevere Thunderstorm WarningLBFFrontier, Hayes42 min
May 26, 8:04 PM CDTSevere Thunderstorm WarningLBFChase, Hayes41 min
May 26, 8:05 PM CDTSevere Thunderstorm WarningLBFKeith, Perkins40 min
May 26, 8:28 PM CDTSevere Thunderstorm WarningLBFChase, Perkins32 min
May 26, 8:39 PM CDTSevere Thunderstorm WarningLBFArthur, Keith, Lincoln, McPherson36 min
May 26, 8:42 PM CDTSpecial Weather StatementLBFFrontier33 min
May 26, 8:44 PM CDTSevere Thunderstorm WarningLBFKeith, Lincoln, Perkins46 min
May 26, 8:55 PM CDTSpecial Weather StatementLBFChase, Hayes65 min
May 26, 8:56 PM CDTFlash Flood WarningLBFLincoln62 min
May 26, 9:17 PM CDTSevere Thunderstorm WarningLBFHooker, Logan, McPherson, Thomas43 min
May 26, 9:18 PM CDTSpecial Weather StatementLBFFrontier27 min
May 26, 9:26 PM CDTSpecial Weather StatementLBFFrontier49 min
May 26, 10:04 PM CDTSpecial Weather StatementLBFFrontier56 min
May 26, 11:41 PM CDTRiver Flood AdvisoryLBFHayes87 min
May 27, 1:08 AM CDTRiver Flood WarningLBFHayes10 hr

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.